Volume 17, Issue 1
Theoretical and Numerical Studies on Global Stability of Traveling Waves with Oscillations for Time-Delayed Nonlocal Dispersion Equations

Tianyuan Xu, Shanming Ji, Rui Huang, Ming Mei & Jingxue Yin

Int. J. Numer. Anal. Mod., 17 (2020), pp. 68-86.

Published online: 2020-02

Preview Full PDF 448 3899
Export citation
  • Abstract

This paper is concerned with the global stability of non-critical/critical traveling waves with oscillations for time-delayed nonlocal dispersion equations. We first theoretically prove that all traveling waves, especially the critical oscillatory traveling waves, are globally stable in a certain weighted space, where the convergence rates to the non-critical oscillatory traveling waves are time-exponential, and the convergence to the critical oscillatory traveling waves are time-algebraic. Both of the rates are optimal. The approach adopted is the weighted energy method with the fundamental solution theory for time-delayed equations. Secondly, we carry out numerical computations in different cases, which also confirm our theoretical results. Because of oscillations of the solutions and nonlocality of the equation, the numerical results obtained by the regular finite difference scheme are not stable, even worse to be blow-up. In order to overcome these obstacles, we propose a new finite difference scheme by adding artificial viscosities to both sides of the equation, and obtain the desired numerical results.

  • Keywords

Critical traveling waves, time-delay, global stability, nonlocal dispersion equation, oscillations.

  • AMS Subject Headings

35K57, 35B35, 35C07, 35K15, 35K58, 92D25

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address

tyxu93@126.com (Tianyuan Xu)

jism@scut.edu.cn (Shanming Ji)

huangrui@m.scnu.edu.cn (Rui Huang)

mmei@champlaincollege.qc.ca (Ming Mei)

yjx@scnu.edu.cn (Jingxue Yin)

  • BibTex
  • RIS
  • TXT
@Article{IJNAM-17-68, author = {Xu , Tianyuan and Ji , Shanming and Huang , Rui and Mei , Ming and Yin , Jingxue}, title = {Theoretical and Numerical Studies on Global Stability of Traveling Waves with Oscillations for Time-Delayed Nonlocal Dispersion Equations}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2020}, volume = {17}, number = {1}, pages = {68--86}, abstract = {

This paper is concerned with the global stability of non-critical/critical traveling waves with oscillations for time-delayed nonlocal dispersion equations. We first theoretically prove that all traveling waves, especially the critical oscillatory traveling waves, are globally stable in a certain weighted space, where the convergence rates to the non-critical oscillatory traveling waves are time-exponential, and the convergence to the critical oscillatory traveling waves are time-algebraic. Both of the rates are optimal. The approach adopted is the weighted energy method with the fundamental solution theory for time-delayed equations. Secondly, we carry out numerical computations in different cases, which also confirm our theoretical results. Because of oscillations of the solutions and nonlocality of the equation, the numerical results obtained by the regular finite difference scheme are not stable, even worse to be blow-up. In order to overcome these obstacles, we propose a new finite difference scheme by adding artificial viscosities to both sides of the equation, and obtain the desired numerical results.

}, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/13641.html} }
TY - JOUR T1 - Theoretical and Numerical Studies on Global Stability of Traveling Waves with Oscillations for Time-Delayed Nonlocal Dispersion Equations AU - Xu , Tianyuan AU - Ji , Shanming AU - Huang , Rui AU - Mei , Ming AU - Yin , Jingxue JO - International Journal of Numerical Analysis and Modeling VL - 1 SP - 68 EP - 86 PY - 2020 DA - 2020/02 SN - 17 DO - http://doi.org/ UR - https://global-sci.org/intro/article_detail/ijnam/13641.html KW - Critical traveling waves, time-delay, global stability, nonlocal dispersion equation, oscillations. AB -

This paper is concerned with the global stability of non-critical/critical traveling waves with oscillations for time-delayed nonlocal dispersion equations. We first theoretically prove that all traveling waves, especially the critical oscillatory traveling waves, are globally stable in a certain weighted space, where the convergence rates to the non-critical oscillatory traveling waves are time-exponential, and the convergence to the critical oscillatory traveling waves are time-algebraic. Both of the rates are optimal. The approach adopted is the weighted energy method with the fundamental solution theory for time-delayed equations. Secondly, we carry out numerical computations in different cases, which also confirm our theoretical results. Because of oscillations of the solutions and nonlocality of the equation, the numerical results obtained by the regular finite difference scheme are not stable, even worse to be blow-up. In order to overcome these obstacles, we propose a new finite difference scheme by adding artificial viscosities to both sides of the equation, and obtain the desired numerical results.

Tianyuan Xu, Shanming Ji, Rui Huang, MingMei & Jingxue Yin. (2020). Theoretical and Numerical Studies on Global Stability of Traveling Waves with Oscillations for Time-Delayed Nonlocal Dispersion Equations. International Journal of Numerical Analysis and Modeling. 17 (1). 68-86. doi:
Copy to clipboard
The citation has been copied to your clipboard